went for my three month cleaning today as I have had gum disease for several years now (two surgeries). I guess problems with gums and eyes are all part of the arthritis.
Well the hygienist said I had some puss pockets again and I've notice some tenderness. I asked the nurse at the Humira hot line if she thought the Humira could making the gum disease worse and she wasn't sure. As it is a type of infection I'm wondering if it's flaring up cause my immune system is depressed? Anyone had a similar problem? I have spent thousands of dollars trying to hang on to my teeth, not to mention the pain of the surgeries etc. I wouldn't worry so much but I can't get dentures unless I first have surgery to remove some of the bone in the upper part of my mouth (not a pleasant idea) and really don't want to be without teeth. If I knew for sure that the Humira was causing the problem I would seriously think about stopping it. Everything seems to be a trade off.
There is the possibility that it would be happening anyway. I just don't want to wait till my teeth are all falling out. Have a seriously loose front crown now and am trying to hold onto it until January when our full dental coverage kicks back in so that I can get a bridge.
Just wondering if anyone out there knows if this could be worsened by the Humira.
psoriatic arthritis, peripheal artery disease